Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 201, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 18, 2000, 10:51 PM MDT for Cheyenne County, Colorado. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2000, 10:51 PM MDT (04:51 UTC)
- Expired
- Jul 18, 2000, 11:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 11:30 PM MDT | Thunderstorm Wind 52 E | Cheyenne Wells, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2941 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 190451 SVRGLD COC017-190545- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1051 PM MDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 1145 PM MDT * AT 1047 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF FIRSTVIEW...OR ABOUT 12 MILES WEST OF CHEYENNE WELLS...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARAPAHOE AT 1105 PM MDT OTHER LOCATIONS IN THIS WARNING INCLUDE...WILD HORSE...KIT CARSON... CHEYENNE WELLS AND AROYA. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF TOHIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ VPAPOL LAT...LON 3903 10313 3862 10315 3863 10206 3903 10207
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:26 PM MDT, 8 hours 25 minutes earlier.
Area forecast discussion, Jul 18, 2:26 PM MDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE TIME GROUP NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT TUE JUL 18 2000 CHALLENGES ARE CHANCES OF PRECIP THROUGHOUT AND HIGH TEMPS TOMORROW. OVERALL THE ETA INITIALIZED BEST AT H5...WITH THE AVN AND NGM BEING TOO BROAD WITH HIGH IN SOUTHERN CONUS. NGM AND ETA INITIALIZED BEST AT H85. WITH OVERALL GOOD PERSISTENT RUN TO RUN CONSISTENCY AND PERFORMANCE AS WELL AS GOOD INITIALIZATION...WILL CONTINUE WITH THE ETA FOR THIS PACKAGE. FOR TONIGHT AND TOMORROW... LATEST KAIN-FRITCH ETA SHOWING CONVECTION DEVELOPING IN EASTERN COLORADO AND MOVING INTO NORTHWEST KANSAS AROUND MIDNIGHT. AS LOW PRESSURE CENTER RETROGRADES INTO COLORADO...THIS AREA OF PRECIPITATION PERSISTS ACROSS MOST OF THE FORECAST AREA. THIS SIS LOOKING LIKE A REPEAT OF YESTERDAYS EVENT...AND WILL LOWER TEMPS ACCORDINGLY DUE TO A BLOCK OF ANY GOOD HEATING UNDER CLOUD/PRECIP COVER. TOMORROW NIGHT ELEVATED OMEGA FIELD MOVES ACROSS AREA WITH GOOD MOISTURE AVAILABLE ACROSS THE AREA FROM THE SURFACE INTO THE UPPER LEVELS. WITH HIGH INSTABILITY AND SHEAR...COULD BE QUITE A BUSY NIGHT. BUT WILL LEAVE MENTION OF SEVERE FOR THE NEXT PACKAGE. THURSDAY CLEARING ENTERS THE REGION AS BOUNDARY MOVES WELL SOUTH OF AREA...AND H7 TEMPS INDICATING HIGH TEMPERATURES WITHIN THE RANGE OF NGM GUIDANCE TEMPS. IN THE EXTENDED...MODELS DIVERGE GREATLY FROM THURSDAY ON. THE MRF IS THE ODD MAN OUT WITH THE MRF BEING THE LEAST PROGRESSIVE COMPARED TO THE UKMET AND THE ECMWF. WITH A STRONG AND PROGRESSIVE SYSTEM IN THE GULF OF ALASKA THE ECMWF/UKMET SOLUTION SEEMS REASONABLE. THIS WILL RESULT IN HIGHER TEMPERATURES ON SUNDAY TNHAN IS INDICATED BY THE FMR GUIDANCE. .GLD...NONE. SVEN
In the hours before
Local storm report, Jul 18, 8:58 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
858 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM COLBY KS .88 INCH HAIL
07/18/00 THOMAS REPORTED BY STORM
SPOTTER.
0823 PM OAKLEY KS 60 MPH TSTM GUST
07/18/00 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0826 PM 4 W OAKLEY KS .75 INCH HAIL
07/18/00 LOGAN REPORTED BY EMERGENCY
MANAGEMENT.
0826 PM 4 W OAKLEY KS 70 MPH TSTM GUST
07/18/00 LOGAN REPORTED BY EMERGENCY
MANAGEMENT.
0830 PM 3 N OAKLEY KS .75 INCH HAIL
07/18/00 LOGAN REPORTED BY STORM
SPOTTER.
0851 PM HOXIE KS 70 MPH TSTM GUST
07/18/00 SHERIDAN e REPORTED BY STORM
SPOTTER.
SULLIVAN
NLocal storm report, Jul 18, 9:11 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
911 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
Z
0838 PM 9 NW GOVE KS 60 MPH TSTM GUST
07/18/00 GOVE REPORTED BY STORM
SPOTTER.
SULLIVAN
NLocal storm report, Jul 18, 9:39 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
939 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM QUINTER KS .75 INCH HAIL
07/18/00 GOVE REPORTED BY STORM
SPOTTER.
0920 PM QUINTER KS 60 MPH TSTM GUST
07/18/00 GOVE REPORTED BY STORM
SPOTTER.
0920 PM STUDLEY KS .75 INCH HAIL
07/18/00 GRAHAM REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM 3 N PENOKEE KS NON TSTM WINDS
07/18/00 GRAHAM 60 MPH NON TSTM WINDS.
REPORTED BY LAW
@ ENFORCEMENT OFFICIAL.
SULLIVAN
NSpecial weather statement, Jul 18, 9:50 PM MDT, 1 hour 1 minute before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-190905- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 950 PM MDT TUE JUL 18 2000 ...SEVERE THUNDERSTORM WATCH FOR NORTON AND GRAHAM COUNTIES UNTIL 4 AM CDT... AN UPPER AIR DISTURBANCE MOVING ACROSS WESTERN KANSAS TONIGHT IS INTERACTING WITH FAVORABLE WARM AND HUMID SURFACE CONDITIONS TO CREATE AT ATMOSPHERE FAVORABLE FOR SEVERE THUNDERSTORMS. AS A RESULT THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN AND CENTRAL KANSAS UNTIL 4 AM CDT. IN THE NORTHWEST KANSAS AREA NORTON AND GRAHAM COUNTIES ARE THE ONLY TWO COUNTIES INCLUDED. HAIL UP TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 95 MPH AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. RJC
Local storm report, Jul 18, 10:02 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1002 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0938 PM HILL CITY ARPT KS 59 MPH TSTM GUST
07/18/00 GRAHAM
0941 PM SHARON SPGS KS 70 MPH TSTM GUST
07/18/00 WALLACE REPORTED BY STORM
aSPOTTER.
0950 PM SHARON SPGS KS .75 INCH HAIL
07/18/00 WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SULLIVAN
NLocal storm report, Jul 18, 10:50 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1050 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM SHARON SPGS KS WIND DAMAGE...NUMEROUS TREES DOWNED.
07/18/00 WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
R
SULLIVAN
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:14 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jul 18, 6:55 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 65 min |
| Jul 18, 7:10 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.